Kind of a rash, possibly linked to an insulin pump?

By Anonymous Latest Reply 2014-01-11 11:32:58 -0600
Started 2014-01-08 17:58:49 -0600

So for about half a year now I've been on the omnipod pump. Lots of problems with it, but I'm just now beginning to wonder if these bumps I've been getting on my body are because of the pump. Some are at the infusion site, but most are on my bottom, with an occasional bump on my breast or arm or leg. Not all of the bumps are painful or itchy. Some just scab or scar right away. I haven't had this before, & it's making me very insecure. I know that sounds vain & immature, but it's like I have so many things I'm self conscious about already, let's not add on. I was wondering if anyone else has experienced this? The skin where I'm getting these bumps is also dry. & I've been on two different birth control pills in the past nine months or so for PCOS. I also have either gluten sensitivity/intolerance, a gluten allergy, or celiac disease (stopped eating gluten after a bunch of scary symptoms that my doctor said were most likely related to the protein. So I couldn't get the biopsy to see if it was celiac). I'm not sure if the adhesive for the pump is gluten free—I know glue & the sticky part of envelopes is not. I also use IV prep. Sorry for how long this! I was just wondering if any of these things sound like plausible reasons for my bumps, or if any of you have experienced this so I can stop whatever's causing this. My skin is so scarred :( thanks

2 replies

jaydoubleyou23 2014-01-11 11:32:58 -0600 Report

I'm not sure if it could be from the pump since you're not only getting it on your sites. It might be the IV prep but again it's not only in the site. Maybe it's just a diabetic rash. I get them ALL the time. Sometimes I get them on my stomach then it goes away and then I get it on my neck then it goes away again and I get it on my hips. It's super weird but I've had it almost since I've been diagnosed.